• Previous Article
    Asymptotic expansion of the ground state energy for nonlinear Schrödinger system with three wave interaction
  • CPAA Home
  • This Issue
  • Next Article
    On a free boundary model for three-dimensional mems with a hinged top plate II: Parabolic case
doi: 10.3934/cpaa.2021141
Online First

Online First articles are published articles within a journal that have not yet been assigned to a formal issue. This means they do not yet have a volume number, issue number, or page numbers assigned to them, however, they can still be found and cited using their DOI (Digital Object Identifier). Online First publication benefits the research community by making new scientific discoveries known as quickly as possible.

Readers can access Online First articles via the “Online First” tab for the selected journal.

Critical polyharmonic systems and optimal partitions

Instituto de Matemáticas, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, 04510 Coyoacán, Ciudad de México, Mexico

* Corresponding author

Received  May 2021 Revised  July 2021 Early access August 2021

Fund Project: M. Clapp was supported by CONACYT grant A1-S-10457 (Mexico), J.C. Fernández was supported by a CONACYT postdoctoral fellowship (Mexico), and A. Saldaña was supported by UNAM-DGAPA-PAPIIT grant IA101721 (Mexico)

We establish the existence of solutions to a weakly-coupled competitive system of polyharmonic equations in $ \mathbb{R}^N $ which are invariant under a group of conformal diffeomorphisms, and study the behavior of least energy solutions as the coupling parameters tend to $ -\infty $. We show that the supports of the limiting profiles of their components are pairwise disjoint smooth domains and solve a nonlinear optimal partition problem of $ \mathbb R^N $. We give a detailed description of the shape of these domains.

Citation: Mónica Clapp, Juan Carlos Fernández, Alberto Saldaña. Critical polyharmonic systems and optimal partitions. Communications on Pure & Applied Analysis, doi: 10.3934/cpaa.2021141
References:
[1]

T. BartschM. Schneider and T. Weth, Multiple solutions of a critical polyharmonic equation, J. Reine Angew. Math., 571 (2004), 131-143.  doi: 10.1515/crll.2004.037.  Google Scholar

[2]

H. Baum and A. Juhl, Conformal Differential Geometry: Q-Curvature and Conformal Holonomy, Oberwolfach Seminars 40, 2010, Birkhäuser Verlag AG Basel-Boston-Berlin. doi: 10.1007/978-3-7643-9909-2.  Google Scholar

[3]

T. Bartsch and Y. Guo, Existence and nonexistence results for critical growth polyharmonic elliptic systems, J. Differ. Equ., 220 (2006), 531-543.  doi: 10.1016/j.jde.2004.12.001.  Google Scholar

[4]

M. Clapp and A. Pistoia, Existence and phase separation of entire solutions to a pure critical competitive elliptic system, Calc. Var. Partial Differ. Equ., 57 (2018), 20 pp. doi: 10.1007/s00526-017-1283-9.  Google Scholar

[5]

M. Clapp and A. Szulkin, A simple variational approach to weakly coupled competitive elliptic systems, Nonlinear Differ. Equ. Appl., 26 (2019), 21 pp. doi: 10.1007/s00030-019-0572-8.  Google Scholar

[6]

M. ClappA. Saldaña and A. Szulkin, Phase separation, optimal partitions, and nodal solutions to the Yamabe equation on the sphere, Int. Math. Res. Not., 5 (2021), 3633-3652.  doi: 10.1093/imrn/rnaa053.  Google Scholar

[7]

M. ContiS. Terracini and G. Verzini, Nehari's problem and competing species systems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 19 (2002), 871-888.  doi: 10.1016/S0294-1449(02)00104-X.  Google Scholar

[8]

W. Y. Ding, On a conformally invariant elliptic equation on $\mathbb{R}^n$, Comm. Math. Phys., 107 (1986), 331-335.   Google Scholar

[9]

Z. DjadiE. Hebey and M. Ledoux, Paneitz-type operators and applications, Duke Math. J., 104 (2000), 129-169.  doi: 10.1215/S0012-7094-00-10416-4.  Google Scholar

[10]

J. C. Fernández and J. Petean, Low energy nodal solutions to the Yamabe equation, J. Differ. Equ., 268 (2020), 6576-6597.  doi: 10.1016/j.jde.2019.11.043.  Google Scholar

[11]

C. Fefferman and C. R. Graham, The Ambient Metric, Annals of Mathematics Studies, 178, 2011.  Google Scholar

[12]

F. Gazzola, H. Grunau and G. Sweers, Polyharmonic boundary value problems, in Positivity Preserving and Nonlinear Higher Order Elliptic Equations in Bounded Domains, SpringerVerlag, Berlin, 2010. doi: 10.1007/978-3-642-12245-3.  Google Scholar

[13]

S. Goyal and A. Rani, Polyharmonic systems involving critical nonlinearities with sign-changing weight functions, Electron. J. Differ. Equ., 119 (2020), 1-25.   Google Scholar

[14]

P. Grisvard, Elliptic Problems in Nonsmooth Domains, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2011. doi: 10.1137/1.9781611972030.ch1.  Google Scholar

[15]

J. M. Lee and T. H. Parker, The Yamabe problem, Bull. Am. Math. Soc., 17 (1987), 37-91.  doi: 10.1090/S0273-0979-1987-15514-5.  Google Scholar

[16]

C. Lin, Strong unique continuation for $m$-th powers of a Laplacian operator with singular coefficients, Proc. Amer. Math. Soc., 135 (2007), 569-578.  doi: 10.1090/S0002-9939-06-08740-5.  Google Scholar

[17]

S. Luckhaus, Existence and regularity of weak solutions to the Dirichlet problem for semilinear elliptic systems of higher order, J. Reine Angew. Math., 306 (1979), 192-207.  doi: 10.1515/crll.1979.306.192.  Google Scholar

[18]

M. Montenegro, On nontrivial solutions of critical polyharmonic elliptic systems, J. Differ. Equ., 247 (2009), 906-916.  doi: 10.1016/j.jde.2009.03.005.  Google Scholar

[19]

R. S. Palais, The principle of symmetric criticality, Commun. Math. Phys., 69 (1979), 19-30.   Google Scholar

[20]

M. H. Protter, Unique continuation for elliptic equations, Trans. Amer. Math. Soc., 95 (1960), 81-91.  doi: 10.2307/1993331.  Google Scholar

[21]

F. Robert, Admissible Q-curvatures under isometries for the conformal GJMS operators, Contemp. Math., 540 (2011), 241-259.  doi: 10.1090/conm/540/10668.  Google Scholar

[22]

N. SoaveH. TavaresS. Terracini and A. Zilio, Hölder bounds and regularity of emerging free boundaries for strongly competing Schrödinger equations with nontrivial grouping, Nonlinear Anal., 138 (2016), 388-427.  doi: 10.1016/j.na.2015.10.023.  Google Scholar

[23]

M. Struwe, Variational Methods. Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Ergebnisse der Mathematik und ihrer Grenzgebiete 34, Springer-Verlag, Berlin, 1996. doi: 10.1007/978-3-662-03212-1.  Google Scholar

[24]

M. Tarulli, $H^2$-scattering for systems of weakly coupled fourth-order NLS equations in low space dimensions, Potential Anal., 51 (2019), 291-313.  doi: 10.1007/s11118-018-9712-8.  Google Scholar

[25]

M. Willem, Minimax Theorems, , Progress in Nonlinear Differential Equations and their Applications 24. Birkhäuser Boston, Inc., Boston, MA, 1996. doi: 10.1007/978-1-4612-4146-1.  Google Scholar

show all references

References:
[1]

T. BartschM. Schneider and T. Weth, Multiple solutions of a critical polyharmonic equation, J. Reine Angew. Math., 571 (2004), 131-143.  doi: 10.1515/crll.2004.037.  Google Scholar

[2]

H. Baum and A. Juhl, Conformal Differential Geometry: Q-Curvature and Conformal Holonomy, Oberwolfach Seminars 40, 2010, Birkhäuser Verlag AG Basel-Boston-Berlin. doi: 10.1007/978-3-7643-9909-2.  Google Scholar

[3]

T. Bartsch and Y. Guo, Existence and nonexistence results for critical growth polyharmonic elliptic systems, J. Differ. Equ., 220 (2006), 531-543.  doi: 10.1016/j.jde.2004.12.001.  Google Scholar

[4]

M. Clapp and A. Pistoia, Existence and phase separation of entire solutions to a pure critical competitive elliptic system, Calc. Var. Partial Differ. Equ., 57 (2018), 20 pp. doi: 10.1007/s00526-017-1283-9.  Google Scholar

[5]

M. Clapp and A. Szulkin, A simple variational approach to weakly coupled competitive elliptic systems, Nonlinear Differ. Equ. Appl., 26 (2019), 21 pp. doi: 10.1007/s00030-019-0572-8.  Google Scholar

[6]

M. ClappA. Saldaña and A. Szulkin, Phase separation, optimal partitions, and nodal solutions to the Yamabe equation on the sphere, Int. Math. Res. Not., 5 (2021), 3633-3652.  doi: 10.1093/imrn/rnaa053.  Google Scholar

[7]

M. ContiS. Terracini and G. Verzini, Nehari's problem and competing species systems, Ann. Inst. H. Poincaré Anal. Non Linéaire, 19 (2002), 871-888.  doi: 10.1016/S0294-1449(02)00104-X.  Google Scholar

[8]

W. Y. Ding, On a conformally invariant elliptic equation on $\mathbb{R}^n$, Comm. Math. Phys., 107 (1986), 331-335.   Google Scholar

[9]

Z. DjadiE. Hebey and M. Ledoux, Paneitz-type operators and applications, Duke Math. J., 104 (2000), 129-169.  doi: 10.1215/S0012-7094-00-10416-4.  Google Scholar

[10]

J. C. Fernández and J. Petean, Low energy nodal solutions to the Yamabe equation, J. Differ. Equ., 268 (2020), 6576-6597.  doi: 10.1016/j.jde.2019.11.043.  Google Scholar

[11]

C. Fefferman and C. R. Graham, The Ambient Metric, Annals of Mathematics Studies, 178, 2011.  Google Scholar

[12]

F. Gazzola, H. Grunau and G. Sweers, Polyharmonic boundary value problems, in Positivity Preserving and Nonlinear Higher Order Elliptic Equations in Bounded Domains, SpringerVerlag, Berlin, 2010. doi: 10.1007/978-3-642-12245-3.  Google Scholar

[13]

S. Goyal and A. Rani, Polyharmonic systems involving critical nonlinearities with sign-changing weight functions, Electron. J. Differ. Equ., 119 (2020), 1-25.   Google Scholar

[14]

P. Grisvard, Elliptic Problems in Nonsmooth Domains, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 2011. doi: 10.1137/1.9781611972030.ch1.  Google Scholar

[15]

J. M. Lee and T. H. Parker, The Yamabe problem, Bull. Am. Math. Soc., 17 (1987), 37-91.  doi: 10.1090/S0273-0979-1987-15514-5.  Google Scholar

[16]

C. Lin, Strong unique continuation for $m$-th powers of a Laplacian operator with singular coefficients, Proc. Amer. Math. Soc., 135 (2007), 569-578.  doi: 10.1090/S0002-9939-06-08740-5.  Google Scholar

[17]

S. Luckhaus, Existence and regularity of weak solutions to the Dirichlet problem for semilinear elliptic systems of higher order, J. Reine Angew. Math., 306 (1979), 192-207.  doi: 10.1515/crll.1979.306.192.  Google Scholar

[18]

M. Montenegro, On nontrivial solutions of critical polyharmonic elliptic systems, J. Differ. Equ., 247 (2009), 906-916.  doi: 10.1016/j.jde.2009.03.005.  Google Scholar

[19]

R. S. Palais, The principle of symmetric criticality, Commun. Math. Phys., 69 (1979), 19-30.   Google Scholar

[20]

M. H. Protter, Unique continuation for elliptic equations, Trans. Amer. Math. Soc., 95 (1960), 81-91.  doi: 10.2307/1993331.  Google Scholar

[21]

F. Robert, Admissible Q-curvatures under isometries for the conformal GJMS operators, Contemp. Math., 540 (2011), 241-259.  doi: 10.1090/conm/540/10668.  Google Scholar

[22]

N. SoaveH. TavaresS. Terracini and A. Zilio, Hölder bounds and regularity of emerging free boundaries for strongly competing Schrödinger equations with nontrivial grouping, Nonlinear Anal., 138 (2016), 388-427.  doi: 10.1016/j.na.2015.10.023.  Google Scholar

[23]

M. Struwe, Variational Methods. Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Ergebnisse der Mathematik und ihrer Grenzgebiete 34, Springer-Verlag, Berlin, 1996. doi: 10.1007/978-3-662-03212-1.  Google Scholar

[24]

M. Tarulli, $H^2$-scattering for systems of weakly coupled fourth-order NLS equations in low space dimensions, Potential Anal., 51 (2019), 291-313.  doi: 10.1007/s11118-018-9712-8.  Google Scholar

[25]

M. Willem, Minimax Theorems, , Progress in Nonlinear Differential Equations and their Applications 24. Birkhäuser Boston, Inc., Boston, MA, 1996. doi: 10.1007/978-1-4612-4146-1.  Google Scholar

[1]

Yanfang Peng. On elliptic systems with Sobolev critical exponent. Discrete & Continuous Dynamical Systems, 2016, 36 (6) : 3357-3373. doi: 10.3934/dcds.2016.36.3357

[2]

Clesh Deseskel Elion Ekohela, Daniel Moukoko. On higher-order anisotropic perturbed Caginalp phase field systems. Electronic Research Announcements, 2019, 26: 36-53. doi: 10.3934/era.2019.26.004

[3]

Xiaomei Sun, Wenyi Chen. Positive solutions for singular elliptic equations with critical Hardy-Sobolev exponent. Communications on Pure & Applied Analysis, 2011, 10 (2) : 527-540. doi: 10.3934/cpaa.2011.10.527

[4]

Leonardo Colombo, David Martín de Diego. Higher-order variational problems on lie groups and optimal control applications. Journal of Geometric Mechanics, 2014, 6 (4) : 451-478. doi: 10.3934/jgm.2014.6.451

[5]

Weisheng Niu, Yao Xu. Convergence rates in homogenization of higher-order parabolic systems. Discrete & Continuous Dynamical Systems, 2018, 38 (8) : 4203-4229. doi: 10.3934/dcds.2018183

[6]

Daomin Cao, Guolin Qin. Liouville type theorems for fractional and higher-order fractional systems. Discrete & Continuous Dynamical Systems, 2021, 41 (5) : 2269-2283. doi: 10.3934/dcds.2020361

[7]

Angelo Favini, Gisèle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Selfadjointness of degenerate elliptic operators on higher order Sobolev spaces. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 581-593. doi: 10.3934/dcdss.2011.4.581

[8]

Shouming Zhou. The Cauchy problem for a generalized $b$-equation with higher-order nonlinearities in critical Besov spaces and weighted $L^p$ spaces. Discrete & Continuous Dynamical Systems, 2014, 34 (11) : 4967-4986. doi: 10.3934/dcds.2014.34.4967

[9]

Mamoru Okamoto. Asymptotic behavior of solutions to a higher-order KdV-type equation with critical nonlinearity. Evolution Equations & Control Theory, 2019, 8 (3) : 567-601. doi: 10.3934/eect.2019027

[10]

Yuxia Guo, Ting Liu. Lazer-McKenna conjecture for higher order elliptic problem with critical growth. Discrete & Continuous Dynamical Systems, 2020, 40 (2) : 1159-1189. doi: 10.3934/dcds.2020074

[11]

Jing Zhang, Shiwang Ma. Positive solutions of perturbed elliptic problems involving Hardy potential and critical Sobolev exponent. Discrete & Continuous Dynamical Systems - B, 2016, 21 (6) : 1999-2009. doi: 10.3934/dcdsb.2016033

[12]

M. L. Miotto. Multiple solutions for elliptic problem in $\mathbb{R}^N$ with critical Sobolev exponent and weight function. Communications on Pure & Applied Analysis, 2010, 9 (1) : 233-248. doi: 10.3934/cpaa.2010.9.233

[13]

Futoshi Takahashi. An eigenvalue problem related to blowing-up solutions for a semilinear elliptic equation with the critical Sobolev exponent. Discrete & Continuous Dynamical Systems - S, 2011, 4 (4) : 907-922. doi: 10.3934/dcdss.2011.4.907

[14]

Eduardo Martínez. Higher-order variational calculus on Lie algebroids. Journal of Geometric Mechanics, 2015, 7 (1) : 81-108. doi: 10.3934/jgm.2015.7.81

[15]

Kazuyuki Yagasaki. Higher-order Melnikov method and chaos for two-degree-of-freedom Hamiltonian systems with saddle-centers. Discrete & Continuous Dynamical Systems, 2011, 29 (1) : 387-402. doi: 10.3934/dcds.2011.29.387

[16]

Robert Baier, Thuy T. T. Le. Construction of the minimum time function for linear systems via higher-order set-valued methods. Mathematical Control & Related Fields, 2019, 9 (2) : 223-255. doi: 10.3934/mcrf.2019012

[17]

Ke Yang, Wencheng Zou, Zhengrong Xiang, Ronghao Wang. Fully distributed consensus for higher-order nonlinear multi-agent systems with unmatched disturbances. Discrete & Continuous Dynamical Systems - S, 2021, 14 (4) : 1535-1551. doi: 10.3934/dcdss.2020396

[18]

Wenmin Gong, Guangcun Lu. On Dirac equation with a potential and critical Sobolev exponent. Communications on Pure & Applied Analysis, 2015, 14 (6) : 2231-2263. doi: 10.3934/cpaa.2015.14.2231

[19]

Mei Yu, Xia Zhang, Binlin Zhang. Property of solutions for elliptic equation involving the higher-order fractional Laplacian in $ \mathbb{R}^n_+ $. Communications on Pure & Applied Analysis, 2020, 19 (7) : 3597-3612. doi: 10.3934/cpaa.2020157

[20]

Delia Schiera. Existence and non-existence results for variational higher order elliptic systems. Discrete & Continuous Dynamical Systems, 2018, 38 (10) : 5145-5161. doi: 10.3934/dcds.2018227

2020 Impact Factor: 1.916

Metrics

  • PDF downloads (18)
  • HTML views (80)
  • Cited by (0)

[Back to Top]